Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Seizure medication and sudden nausea and vomiting
    avatar
    jwrain posted:
    My son, 19yrs old, has had epilepsy for over 10 years with varying level of control due to multiple medications. He has mostly had simple, complex seizures and mainly during sleep. They have had to add medication over the years and he is on Vimpat, Depakote and Trileptal. He take doses in morning and night at 8am/8pm and has been seizure free for over 6 months. All of a sudden he has developed an issue in the morning within 1-2 hours of taking medicine and eating. He gets dizzy, pale and vomits. Only thing that stops it is Zofrin for anti-nausea. He then gets very tired and falls asleep. (could be Zofin side effect, but not sure). Almost looks post seizure like, but no recognized seizures. We have been admitted to hospital 3 times during these incidents, but no resolutions have been proposed.


    I am curious if anyone has seen similar situations as I wonder if his issue is toxic medicine reaction. His blood levels have not shown too high of levels.

    We need recommendations of where are the best doctors for Epilepsy that LISTEN to patients. Ours just tried to increase his medicine levels which we have already seen make things worse in the past.

    Any help is greatly appreciated.

    Thanks, John
     
    avatar
    editor_morgan responded:
    Hi John,

    It must be extremely hard to watch your son go through this.

    It is even more frustrating when your son has been admitted 3 times to the hospital and you are seeking medical and professional help, but no solutions have been suggested.


    Have you spoken to a specialist about your son's symptoms?

    If you check out Vimpat, Depakote and Trileptal in the WebMD Drugs & Supplements center, there are hundreds of user reviews. You might find some who have similar side effects who have found a solution.


    Most importantly, know that you and your family are NOT alone in this.

    Please keep us updated.


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center